The symptoms you are having are not unusual. The good news is that, as a rule, they will improve. The frustrating part is that no one can tell you how long it will take and whether they will totally resolve. As you know, every patient is different and everytime we try to predict the future, we are wrong.
You are having trouble with "divided attention", the ability to do more than one thing at a time. This is very common after a brain injury or stroke- and as we get older. For now, make sure you try to create a distraction free environment. Turn off the Tv or radio when you are reading. Work in quiet areas. Avoid noisy restaurants. You get the idea.
Yes, you could have a had another stroke causing the same or similar symptoms. My questions is, how much have they done to find out why you have had these recurrent symptoms? This represents a medical emergency that needs immediate attention. Have you had a complete evaluation of your heart, blood and brain to eastablish why you had a stroke? Are you on medicication to prevent another stroke? Are you doing all the things you can to prevent another stroke: diet, exercise, blood pressure, lower cholesterol, anti-platelet agents.?
I know I don't have all the details and it can be hard to get an appointment with your doctor, but a TIA or recurrent stroke needs immediate attention. If you have done all these things, then waiting until the 13th for the MRI is OK. If you have not, call your doctor and see if if they have a cancellation and try to get in sooner.
Silent strokes ina 17 year old would be almost unheard of and should be way down the list of things to consider. For the price of an MRI you could see multiple specialists and get the benefit of their opinions. It could be something as simple as a thyroid problem. It is also possible that this is a migraine phenomenon. You may nbeed to need to see a neurologist at some point. I would start with seeing a good Internist for a complete check up. He or She will do some basic labortory studies. We tend to "jump the gun" and think of unusual and rare things. This not only leads to anxiety, but also to expensive and unnecessary tests.
Start with the basics and I suspect their is a straight forward answer.
The distortion of taste is not uncommon after a stroke or illness. The compaint of a metallic taste or unusual taste is also quite common. I am going to assume that they have ruled out a swallowing problem with your father. If not, he needs to be evaulated by a speech and language pathologist . Unfortunately there is no easy solution, but the first place to look is medications. Some many medications, particulatly some heart medications can cause taste problems.
My wife had severe problems with her taste sensation after an illness last year. Even bottle wwater had a metalic taste. It became a real challenge to get calories into her. She would eat lime sherbert but not orange. Finally we found that if we put cilantro in her food she loved it. We were fortunate , in that everything returned to normal. I think you will have to experiment and think "unusual" flavors and not just the bland hospital stuff.
Unfortunately is difficult to tell what is going on without more information and examining you. Did you stop taking the new medication? The Emergency Room is a good place for emergencies, but is not the best place to work out complicated problems. Do you have a family doctor? If not, I would try and get an appointment with an Internist to sort thru your problems. Try and get a copy of all the tests that were done in the emergency room, so the doctor can look at them. If you cannot find a doctor and are still having problems, you can go back to the ER, tell them to take another look. They also might be able to suggest a doctor who is taking new patients.
First, I am assuming that you have stopped the creatine. If is raises your blood pressure, you certainly shouldnot be taking it. If you just had a full feeling in your head that went away, it is probably nothing to be concerned about. On the other hand, sudden severe pains in the head can be a warning sign of bleeding in the brain. We call these "sentinel" headaches. If your head pain lasted more than a very short time, you need to see your doctor. Don't forget, stop the creatine- it isn't wirth it.
This issue has been addressed by the American Heart Association. Here is the link. The risk from smokeless tobacco products is much lower than from cigarettes, but there is still an increased risk of both fatal heart attack and stroke. If you have had a TIA, I would suggest you stop using these products.
I afraid it would inappropriate to try and answer specific questions about her care. Her doctors have all the information and are in the best position to answer these types of questions. There are so many different variables and things that can be going on, that any answer from me would be a "guess". That would not be helpful or professional.
I am sorry to hear that things have taken a turn for the worse. Unfortuantely we are not very good a treating severe brain swelling after a stroke. Medicines are not much help nor is surgery. We are not sure why this happens in some patients who seem to be doing well. It sounds like your medical team is communicating with you and giving you good advice. I wish there was something we had to offer.View Thread
After your stroke you may be experiencing a new normal, but remember what George Eliot said- It is never too late to be what you might have been. You still can achieve new goals.
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.